Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Brownsville, TX

September 2, 2005Jim Hogg County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 2, 2005, 11:53 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2005, 11:53 AM CDT (16:53 UTC)
Expired
Sep 2, 2005, 1:30 PM CDT
In force
97 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2417 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 021657
FFWBRO
TXC247-505-021830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 AM CDT FRI SEP 2 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL JIM HOGG COUNTY IN SOUTH CENTRAL TEXAS
  EAST CENTRAL ZAPATA COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 130 PM CDT

* AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM A THUNDERSTORM OVER EAST CENTRAL ZAPATA COUNTY 
EXTENDING EAST INTO WEST CENTRAL JIM HOGG COUNTY. 

* LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO 
ESCOBA.

THIS THUNDERSTORM IS PRODUCING HEAVY RAINFALL OF 2 TO 3 INCHES PER 
HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2678 9910 2687 9884 2712 9893 2702 9922

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 021804
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
103 PM CDT FRI SEP 2 2005

TXC247-505-021830-
JIM HOGG TX-ZAPATA TX-
103 PM CDT FRI SEP 2 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 130 PM CDT FOR EAST CENTRAL
ZAPATA AND WEST CENTRAL JIM HOGG COUNTIES...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER EAST CENTRAL 
ZAPATA AND WEST CENTRAL JIM HOGG COUNTIES. 

LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO ESCOBA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2678 9910 2687 9884 2712 9893 2702 9922

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:55 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 2, 9:55 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
955 AM CDT FRI SEP 2 2005

.DISCUSSION...THIS MORNINGS BRO SOUNDING SHOWS PLENTY OF TROPICAL
MOISTURE REMAINS POOLED OVER DEEP SOUTH TEXAS WITH PWAT VALUES NEAR
2.3 INCHES AND AN LI OF -7.7.  WEAK 500 MILLIBAR TROFFING ALOFT WILL
MAINTAIN A FAIRLY UNSETTLED PATTERN INTO THE AFTERNOON PERIOD.
DEBRIS CLOUD COVER OVER THE REGION WILL LIMIT DEVELOPMENT IN THE
SHORT TERM...BUT IF DEEP SOUTH TEXAS RECEIVES ANY AMOUNT OF
AFTERNOON HEATING...CONVECTION WILL LIKELY REDEVELOP.  SO CURRENT
ZFP WORDING LOOKS OK.
&&

.MARINE...BUOY 42020 REPORTED CALM WINDS WITH SEAS AROUND 2 FEET
WITH A 4 SECOND PERIOD AT 07 CDT/12 UTC. HIGH PRESSURE WILL PERSIST
OVER THE WESTERN GULF OF MEXICO THROUGH THE NEXT FEW DAYS. THIS WILL
ALLOW LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS TO PREVAIL
ALONG THE LOWER TEXAS COAST THROUGH THE FORECAST. SCATTERED SHOWERS
AND THUNDERSTORMS ARE ANTICIPATED DURING A MAJORITY OF THE FORECAST.
&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING TEMPORARY
MVFR/IFR CONDITIONS TO THE TRIO OF REGIONAL AIRPORTS THROUGH MOST OF
THE NEXT 24 HOURS. LIGHT TO MODERATE WINDS WITH SCATTERED TO BROKEN
CLOUDINESS IS ALSO EXPECTED THROUGH THE PERIOD.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...VEGA
Hazardous weather outlook, Sep 2, 6:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT FRI SEP 2 2005

TXZ248>257-031100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY SEVERE
...WILL CONTINUE TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY.
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH
SOME OF THESE STORMS. TORNADOES AND WATERSPOUTS ARE ALWAYS POSSIBLE
WITH STRONG TO SEVERE THUNDERSTORMS. EXPECT HEAT INDICES OF UP TO
110 DEGREES AT SOME LOCATIONS BY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY SEVERE
...WILL CONTINUE THROUGH SUNDAY...MAINLY DURING THE AFTERNOON HOURS.
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH
SOME OF THESE STORMS. TORNADOES AND WATERSPOUTS ARE ALWAYS POSSIBLE
WITH STRONG TO SEVERE THUNDERSTORMS. EXPECT HEAT INDICES OF UP TO
110 DEGREES AT SOME LOCATIONS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:37 PM CDTFlash Flood WarningBROJim Hogg53 min
Sep 2, 5:14 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata46 min
Sep 2, 6:40 PM CDTSevere Thunderstorm WarningBROStarr35 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.